# Weight gain with medications?

**URL:** <https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402>\
**Category:** General GBS Discussion\
**Created:** [March 26, 2016, 1:41am UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402 "2016-03-26T01:41:39Z")\
**Posts on this page:** 5\
**Page:** 1

<div class="post-metadata">

**Author:** ![Nic1977](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithpolyneuropathy.org/nic1977/32/2290_2.png) [@Nic1977](https://forum.livingwithpolyneuropathy.org/u/Nic1977)\
**Post date:** [March 26, 2016, 1:41am UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402/1 "2016-03-26T01:41:39Z")

</div>

Has anyone gained weight? I have 40 lbs, unsure if Neurontin is the cause. I'm on 2700 mg a day.

---

<div class="post-metadata">

**Author:** ![Kellsk11](https://avatars.discourse-cdn.com/v4/letter/k/ce7236/32.png) [@Kellsk11](https://forum.livingwithpolyneuropathy.org/u/Kellsk11)\
**Post date:** [May 20, 2017, 4:54pm UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402/2 "2017-05-20T16:54:47Z")

</div>

I gained 30kg in 5 months with Lyrica 🐖🐽. I’ve begged to come off it. My Neuro laughs and tells me to exercise 😡. I can barely walk let alone go for a leisurely jog FFS! 🔪👩🏻‍⚕️

---

<div class="post-metadata">

**Author:** ![Jutty1957](https://avatars.discourse-cdn.com/v4/letter/j/a587f6/32.png) [@Jutty1957](https://forum.livingwithpolyneuropathy.org/u/Jutty1957)\
**Post date:** [May 22, 2017, 1:28pm UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402/3 "2017-05-22T13:28:16Z")

</div>

Yes 45 lbs 4000 mg of gabapentin and also on steroids

---

<div class="post-metadata">

**Author:** ![Mark4](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithpolyneuropathy.org/mark4/32/2584_2.png) [@Mark4](https://forum.livingwithpolyneuropathy.org/u/Mark4)\
**Post date:** [June 12, 2017, 11:33pm UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402/4 "2017-06-12T23:33:36Z")

</div>

I’ve gained 40 pounds since leaving the hospital in September 2015. I don’t think it’s the medication, I think it’s a combination of diet and a sedentary lifestyle.

---

<div class="post-metadata">

**Author:** ![JustinW](https://sea1.discourse-cdn.com/flex019/user_avatar/forum.livingwithpolyneuropathy.org/justinw/32/2703_2.png) [@JustinW](https://forum.livingwithpolyneuropathy.org/u/JustinW)\
**Post date:** [August 17, 2017, 3:16pm UTC](https://forum.livingwithpolyneuropathy.org/t/weight-gain-with-medications/2402/5 "2017-08-17T15:16:37Z")

</div>

Good Morning!

I gained 80+lbs pushing me near 315+ lbs. I was having all kinds of medical problems because of it. My Neuro also laughed at me and told me to exercise. Before GBS, I was in the gym twice a day, but when I exercise now, it takes 4-5 days of recovery. Doctor’s tell me to stop being lazy. I told them that it was the medication making me gain weight Gabapentin 900mg x3 a day.

So I took it upon myself and had gastro-bypass. I dropped my weight to 240lbs. 1 year later and I’m starting to push 280lb. I don’t eat much anymore because my stomach is so small. I also play softball every Friday, (I’m down Sat and Sun, but at least I’m out running).

I need some help.
